MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C2860
Medical Device Problem Codes Detachment Of Device Component (1104); Physical Resistance (2578); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization in the left renal artery using penumbra coils 400 (pc400¿s).During the procedure, while attempting to advance a pc400 through a px slim delivery microcatheter (px slim), the physician experienced a slight resistance but continued to advance the pc400.After advancing the pc400 into the target vessel, the physician noticed that the pc400 was not coiling properly; therefore, the physician decided to retract it.However, upon retraction, the pc400 unintentionally detached inside the px slim.The physician then removed the px slim with the detached pc400 inside.The procedure was completed using additional coils and microcatheter.The physician used a rotating hemostasis valve (rhv) and mechanically and continuously flushed the microcatheter throughout the procedure.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6387717
Report Number3005168196-2017-00311
Device Sequence Number13688699
Product Code HCG
UDI-Device Identifier00814548011981
UDI-Public00814548011981
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/20/2021
Device Catalogue Number4002C2860
Device Lot NumberA39105
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2017
Initial Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1